MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 509-02-66H
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2016 a repair of the nonunion of the right posterior column was performed for a diagnosis of "right posterior column nonunion".The operative report describes general anesthesia and a posterolateral approach.The operative report notes, "nonunion site partially healed, difficult to manipulate; 6-hole pelvis reconstruction plate on the medial border of the posterior column was placed with six screws." once this was completed the second part of the surgical procedure was performed, which was removal of the right acetabular component for a diagnosis of failed right total hip arthroplasty fixation of the right acetabulum.The operative report noted the acetabulum was grossly loose and it was removed and changed to a 68 mm biomet three-phalange cage with screws and cancellous bone chips, and cemented dual mobility cup into the cage.The stem was retained and a stryker adapter sleeve was placed and a plus-4 biolox head was applied.
 
Additional Manufacturer Narrative
Device available for evaluation: product id 8780, serial# (b)(4), implanted: (b)(6) 2017 product type catheter product id 8835, serial# (b)(6).Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRITANIUM REVISION ACETABULAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7655270
Report Number0002249697-2018-02010
Device Sequence Number1651986
Product Code LPH
UDI-Device Identifier07613327025200
UDI-Public07613327025200
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number509-02-66H
Device Lot NumberMNE146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer07/16/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight104